Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Articles online first > Giornale Italiano di Dermatologia e Venereologia 2020 Apr 29

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Publication history
Reprints
Permissions
Cite this article as

 

 

Giornale Italiano di Dermatologia e Venereologia 2020 Apr 29

DOI: 10.23736/S0392-0488.20.06401-9

Copyright © 2020 EDIZIONI MINERVA MEDICA

language: English

Capillaroscopy: a new application for the evaluation of vascular side-effects induced by chemotherapy

Michele CARDONE 1, Gemma CARO 1 , Beatrice AMOROSI 2, Antonio CRISTAUDO 2, Aldo MORRONE 2, Stefano CALVIERI 1, Marta CARLESIMO 1, Maria Caterina FORTUNA 1, Alfredo ROSSI 1

1 Department of Internal Medicine and Medical Specialties, “Sapienza” University of Rome, Rome, Italy; 2 Clinical Dermatology Department, S. Gallicano Dermatological Institute, IRCCS, Rome, Italy



BACKGROUND: Cancer survivors are rising up, but this better survival is accompanied by possible treatments side-effects. In particular, cardiovascular effects are commonly reported, even if vascular damage is not necessarily connected to clinical manifestations. Periungual microcyrcle evaluation through capillaroscopy could identify asymptomatic patients with high risk of cerebro-cardio- vascular disease. The aim of this pivotal study is to evaluate videocapillaroscopy in patients who undergo chemotherapy, in order to understand if it could represent in future a prognostic tool to predict the risk of cardio-cerebro-vascular events.
METHODS: We conducted an open-label, uncontrolled study. Patients affected by solid tumors were enrolled. Each subject underwent a clinical evaluation and a videocapillaroscopic examination.
RESULTS: We selected 25 patients. Mean age was 55.48 years. Time interval between the start of chemotherapy and capillaroscopy: average 41 months. From our analysis it emerges that ectasia and hemorrhages could be a possible markers of capillary insult caused by chemotherapy.
CONCLUSIONS: Our study shows the presence of capillaroscopic features that may be peculiar in chemotherapy-induced endothelial damage. The individuation of capillaroscopic alteration specific for chemotherapy-induced endothelial injury could be an important tool to identify patients with high cardiovascular risk.


KEY WORDS: Capillaroscopy; Chemotherapy; Vascular; Side effects

top of page